Alert archive / California / High Wind Warnings in 2008

High Wind Warning 19, NWS Los Angeles, CA

November 5, 2008

NWS Los Angeles, CA issued this high wind warning at Nov 5, 2008, 8:21 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2008, 8:21 PM PST (04:21 UTC)
Expired
Nov 6, 2008, 4:00 AM PST
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 060421
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
821 PM PST WED NOV 5 2008

...GUSTY NORTHERLY WINDS WILL CONTINUE TO AFFECT PORTIONS OF
SOUTHERN CALIFORNIA THROUGH THURSDAY MORNING...

...NEAR FREEZING TEMPERATURES EXPECTED LATE TONIGHT OVER SOME
INTERIOR VALLEYS...

.BUILDING HIGH PRESSURE TO THE NORTH WILL MAINTAIN THE GUSTY AND
POSSIBLY DAMAGING NORTHERLY WINDS OVER PORTIONS OF LOS
ANGELES...VENTURA...AND SANTA BARBARA COUNTIES. LIGHT WINDS AND A
COLD AIRMASS OVER THE INTERIOR VALLEYS OF SAN LUIS OBISPO
COUNTY...AS WELL AS THE CUYAMA AND ANTELOPE VALLEYS WILL CREATE
NEAR FREEZING TEMPERATURES AND AREAS OF FROST OVERNIGHT.

CAZ046-061200-
/O.NEW.KLOX.HW.W.0019.081106T0421Z-081106T1200Z/
/O.EXT.KLOX.WI.Y.0221.000000T0000Z-081106T1800Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
821 PM PST WED NOV 5 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST THURSDAY...
...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 10 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING FOR THE SANTA MONICA MOUNTAINS. THIS ADVISORY
IS IN EFFECT UNTIL 4 AM PST THURSDAY. THE WIND ADVISORY IS NOW IN
EFFECT FROM 4 AM TO 10 AM PST THURSDAY.

AREAS OF NORTH WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH WILL
CONTINUE THROUGH LATE TONIGHT...AND THEN DIMINISH TO 20 TO 35 MPH
WITH LOCAL GUSTS TO 50 MPH. WINDS WILL WEAKEN THURSDAY MORNING. THE
STRONGEST WINDS WILL LIKELY OCCURRING THROUGH AND BELOW PASSES AND
CANYONS...AND THE WESTERN PORTION OF THE SANTA MONICA RANGE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ052-061200-
/O.NEW.KLOX.HW.W.0019.081106T0421Z-081106T1200Z/
/O.EXT.KLOX.WI.Y.0221.000000T0000Z-081106T1800Z/
SANTA BARBARA COUNTY MOUNTAINS-
821 PM PST WED NOV 5 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST THURSDAY...
...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 10 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING FOR THE SANTA BARBARA COUNTY MOUNTAINS. THIS
WARNING IS IN EFFECT UNTIL 4 AM PST THURSDAY. THE WIND ADVISORY
IS NOW IN EFFECT FROM 4 AM TO 10 AM PST THURSDAY.

AREAS OF NORTH WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH WILL
CONTINUE THROUGH LATE TONIGHT...THEN WINDS WILL DIMINISH TO 20 TO
35 MPH WITH LOCAL GUSTS TO 50 MPH. WINDS WILL THEN WEAKEN THURSDAY
MORNING. THE STRONGEST WINDS ARE EXPECTED TONIGHT THROUGH PASSES
AND CANYONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ059-061200-
/O.CON.KLOX.FR.Y.0004.081106T1000Z-081106T1500Z/
ANTELOPE VALLEY-
821 PM PST WED NOV 5 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A FROST ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY REMAINS IN
EFFECT FROM 2 AM TO 7 AM PST THURSDAY. 

TEMPERATURES WILL DROP TO JUST BELOW FREEZING LATER TONIGHT OVER
MUCH OF THE VALLEY...ESPECIALLY OVER THE WESTERN PORTION.
TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH EARLY THURSDAY
MORNING. AREAS OF FROST SHOULD FORM AS A RESULT.

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO
HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...WITH
POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE
KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE.

$$

CAZ037-038-061200-
/O.CON.KLOX.FR.Y.0004.081106T1000Z-081106T1500Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
821 PM PST WED NOV 5 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A FROST ADVISORY FOR THE SAN LUIS OBISPO COUNTY INTERIOR AND
CUYAMA VALLEYS. THIS ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM
PST THURSDAY.

TEMPERATURES WILL DROP TO JUST BELOW FREEZING LATER TONIGHT OVER
MUCH OF THE AREA...THEN TEMPERATURES WILL REMAIN BELOW FREEZING
INTO EARLY THURSDAY MORNING. AREAS OF FROST SHOULD FORM AS A
RESULT.

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO
HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...WITH
POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE
KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE.

$$

CAZ053-054-061200-
/O.CON.KLOX.WI.Y.0221.000000T0000Z-081106T1800Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
821 PM PST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A WIND ADVISORY REMAINS FOR THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS. THIS ADVISORY IN EFFECT UNTIL 10 AM PST THURSDAY.

AREAS OF NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO
50 MPH WILL CONTINUE THROUGH THURSDAY MORNING...THEN WEAKEN BELOW
ADVISORY STRENGTH. STRONGEST WINDS WILL OCCUR NEAR THE INTERSTATE
5 CORRIDOR.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-061200-
/O.CON.KLOX.WI.Y.0222.000000T0000Z-081106T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-
821 PM PST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS. THIS
ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY.

NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH
WILL CONTINUE BELOW PASSES AND CANYONS. THESE WINDS SHOULD CONTINUE
THROUGH THURSDAY MORNING...THEN WEAKEN.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ044-045-088-547-061200-
/O.CON.KLOX.WI.Y.0221.000000T0000Z-081106T1800Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
821 PM PST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A WIND ADVISORY FOR THE SAN FERNANDO AND VENTURA COUNTY VALLEYS.
THIS ADVISORY IS IN EFFECT UNTIL 10 AM PST THURSDAY.

AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS TO
45 MPH WILL CONTINUE THROUGH THURSDAY MORNING...THEN WEAKEN.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HALL
1 follow-up statement
000 
WWUS76 KLOX 061150
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
350 AM PST THU NOV 6 2008

CAZ046-061800-
/O.EXP.KLOX.HW.W.0019.000000T0000Z-081106T1200Z/
/O.EXT.KLOX.WI.Y.0221.000000T0000Z-081106T1800Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
350 AM PST THU NOV 6 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING.
THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. 

WINDS HAVE FALLEN BELOW WIND WARNING CRITERIA EARLY THIS MORNING
BUT ADVISORY LEVEL WINDS WILL CONTINUE UNTIL MID MORNING.

AREAS OF NORTH WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL
CONTINUE THROUGH MID MORNING. THE STRONGEST WINDS WILL LIKELY
OCCURRING THROUGH AND BELOW PASSES AND CANYONS...AND THE WESTERN
PORTION OF THE SANTA MONICA RANGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-061800-
/O.EXP.KLOX.HW.W.0019.000000T0000Z-081106T1200Z/
/O.EXT.KLOX.WI.Y.0221.000000T0000Z-081106T1800Z/
SANTA BARBARA COUNTY MOUNTAINS-
350 AM PST THU NOV 6 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING.
THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. 

WINDS HAVE FALLEN BELOW WIND WARNING CRITERIA EARLY THIS MORNING
BUT ADVISORY LEVEL WINDS WILL CONTINUE UNTIL MID MORNING.

AREAS OF NORTH WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL
CONTINUE THROUGH MID MORNING. THE STRONGEST WINDS ARE EXPECTED
TONIGHT THROUGH PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ059-061500-
/O.CON.KLOX.FR.Y.0004.000000T0000Z-081106T1500Z/
ANTELOPE VALLEY-
350 AM PST THU NOV 6 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. 

TEMPERATURES WILL DROP TO JUST BELOW FREEZING EARLY THIS MORNING OVER
PORTIONS OF THE VALLEY...ESPECIALLY OVER THE WESTERN PORTION.
TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH EARLY THURSDAY
MORNING. AREAS OF FROST SHOULD FORM AS A RESULT.

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO
HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...WITH
POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE
KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE.

$$

CAZ037-038-061500-
/O.CON.KLOX.FR.Y.0004.000000T0000Z-081106T1500Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
350 AM PST THU NOV 6 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. 

TEMPERATURES WILL DROP TO JUST BELOW FREEZING EARLY THIS MORNING.
AREAS OF FROST SHOULD FORM AS A RESULT.

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO
HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...WITH
POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE
KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE.

$$

CAZ053-054-061800-
/O.CON.KLOX.WI.Y.0221.000000T0000Z-081106T1800Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
350 AM PST THU NOV 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

AREAS OF NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO
50 MPH WILL CONTINUE THROUGH MID MORNING...THEN WEAKEN BELOW
ADVISORY STRENGTH. STRONGEST WINDS WILL OCCUR NEAR THE INTERSTATE
5 CORRIDOR.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-061800-
/O.CON.KLOX.WI.Y.0222.000000T0000Z-081106T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-
350 AM PST THU NOV 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH
WILL CONTINUE BELOW PASSES AND CANYONS THROUGH MID MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ044-045-088-547-061800-
/O.CON.KLOX.WI.Y.0221.000000T0000Z-081106T1800Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
350 AM PST THU NOV 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS TO
45 MPH WILL CONTINUE THROUGH MID MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ASR

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Nov 5, 2:00 PM PST, 6 hours 21 minutes earlier.

Area forecast discussion, Nov 5, 2:00 PM PST, 6 hours 21 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PST WED NOV 5 2008

.SHORT TERM (TODAY-SATURDAY)...
TEMPS UP EVERYWHERE AS CLEARING SKIES AND STRONG OFFSHORE TRENDS
HAVE FIRMLY GRABBED HOLD OF THE REGION. THE GUSTY NORTHERLY WINDS
THAT IMPACTED MUCH OF THE AREA LAST NIGHT HAVE WEAKENED SOME...BUT
REMAIN RATHER SIGNIFICANT AND HAVE SHIFTED TO THE NORTHEAST. NORTH
TO NORTHEAST WINDS ARE EXPECTED TO CONTINUE THROUGH THU THANKS TO
THE MODERATE OFFSHORE AND NORTHERLY GRADS. THESE WINDS SHOULD NOT BE
AS STRONG NOR AS FAR FETCHING AS LAST NIGHT DUE TO THE DRIVING
100+KT JET...WHICH WAS OVER US LAST NIGHT...SHIFTING QUICKLY TO THE
EAST TODAY. AS A RESULT...WIND ADVISORIES WILL REMAIN IN PLACE
THROUGH THU MORNING OVER THE MTNS AND SBA SO COAST AND SANTA CLARITA
VALLEY. TONIGHT SHOULD BE THE COLDEST NIGHT THIS WEEK...ESPECIALLY
WHERE THE WINDS STAY LIGHT. WITH THE CLEARING SKIES AND A COLD
AIRMASS IN PLACE...FROST ADVISORIES REMAIN IN PLAY FOR SOME OF THE
INTERIOR VALLEYS AND DESERTS.

THE WINDS ARE EXPECTED TO WEAKEN LATE THU MORNING AND SHIFT TO THE
NORTHEAST. THESE WINDS MAY REMAIN NEAR ADVISORY STRENGTH HOWEVER AND
WILL HAVE TO ACCESSED BY LATER SHIFTS. EITHER WAY...WITH THE
NORTHEAST FLOW AND A 585DM RIDGE BUILDING IN FROM THE WEST...WE ARE
IN STORE FOR A HEALTHY WARM UP THU AND FRI. MOST COAST AND VLY SPOTS
SHOULD BE 10+ DEGREES ABOVE NORMAL...WITH SOLID 80S AND A FEW 90S
POSSIBLE. FRI STILL LOOKS LIKE THE WARMEST DAY...BUT THE CENTRAL
COAST MAY BE JUST AS WARM ON THU THANKS TO SOME NORTHEAST FLOW THAT
MODELS ARE HINTING TO LAST MOST OF THE DAY. BUMPED TEMPS UP
THERE...BUT IF NORTHEAST FLOW CONTINUES LATE INTO THE DAY...IT MAY
GET EVEN WARMER THAN ADVERTISED. FIRE WEATHER CONCERNS WILL RESULT
WITH THE WINDS AND THE WARMING/DRYING...BUT FIRE WEATHER WATCHES
HAVE BEEN PUT ON HOLD DUE TO THE LACK OF CONFIDENCE IN SEEING STRONG
ENOUGH WINDS AND DRY ENOUGH CONDITIONS.

THE GFS AND ECMWF SHOW GOOD AGREEMENT WITH A 540DM LOW FORMING OFF
THE WASHINGTON COAST ON FRI NIGHT...AND PRODUCING A WEAK FRONTAL
SYSTEM. A RESULTING COLD FRONT WILL WORK ITS WAY DOWN THE CA COAST
ON SAT AND SAT NIGHT. ANY RAIN SHOULD STAY NORTH OF SLO COUNTY...BUT
WE WILL NONETHELESS SEE INCREASING CLOUDS AND A START TO A HEALTHY
WEEKEND COOLING TREND. THE MARINE LAYER MAY EVEN SEE A BRIEF WINDOW
TO REASSERT ITSELF...BUT MOSTLY OVER LA COUNTY.

.LONG TERM (SUNDAY-WEDNESDAY)...
A STRONG JET BEHIND THE PREVIOUSLY MENTION COLD FRONT LOOKS TO BRING
ANOTHER ROUND OF GUSTY NORTHERLY WINDS ON SUN. THE COLDER AIRMASS
AND ADDITIONAL CLOUDS WILL ALSO BRING EVEN MORE COOLING...AND TEMPS
SHOULD FALL BACK DOWN TO JUST BELOW NORMAL ON SUN. THE GFS AND ECMWF
ADVERTISE ANOTHER SYSTEM MOVING DOWN THE COAST MON AND MON
NIGHT...THEN ANOTHER TUE AND TUE NIGHT. THIS SHOULD KEEP THE CLOUDS
AND COOL TEMPS RIDING THROUGH TUE AND POSSIBLY WED. OF COURSE ANY OF
THESE MIGHT ALSO BRING A POSSIBILITY OF RAIN TO THE AREA...BUT BASED
ON THE SPREAD OF THE ENSEMBLES AND IT BEING THE END OF THE FORECAST
WINDOW...WILL SIT ON THIS FOR NOW.

&&

.AVIATION...05/1900Z.

HIGH CONFIDENCE FOR VFR CONDS THROUGH TONIGHT. SOME LLWS WILL BE
POSSIBLE NEAR KSBA WITH SUNDOWNER CONDITIONS...AND WITH INCREASING
NORTHERLY WINDS TODAY...SOME MDT UDDF AND LLWS WILL ALSO BE POSSIBLE
ACROSS THE LA/VTU/SBA COUNTY MTNS AS WELL THROUGH TONIGHT.

KLAX...HIGH CONFIDENCE WITH CAVU CONDITIONS.

KBUR...HIGH CONFIDENCE WITH CAVU CONDITIONS...WITH CHANCE OF LLWS
AFTER 03Z THROUGH OVERNIGHT HOURS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
FROST ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...KITTELL
AVIATION...KAPLAN

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 5, 10:12 AM PST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1012 AM PST WED NOV 5 2008

CAZ034>041-044>046-051>054-059-087-088-547-548-061400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1012 AM PST WED NOV 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY NORTHERLY WINDS WITH GUSTS TO AROUND 50 MPH WILL
CONTINUE TO AFFECT THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA
BARBARA COUNTIES TODAY THROUGH TONIGHT. EXPECT NORTH WINDS TO AFFECT
THE SANTA BARBARA COUNTY SOUTH COAST LATER THIS AFTERNOON THROUGH
THE OVERNIGHT HOURS WITH STRONGEST GUSTS NEAR 40 MPH. AREAS OF FROST
WILL AFFECT THE WIND PROTECTED AREAS OF THE ANTELOPE VALLEY...AS
WELL AS THE CUYAMA VALLEY AND INTERIOR VALLEYS OF SAN LUIS OBISPO
COUNTY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

GUSTY NORTHERLY WINDS WITH GUSTS TO AROUND 50 MPH WILL CONTINUE TO
AFFECT THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA
COUNTIES THROUGH THURSDAY MORNING. EXPECT NORTH WINDS TO CONTINUE
ACROSS THE SANTA BARBARA COUNTY SOUTH COAST THROUGH EARLY THURSDAY
MORNING AS WELL. AREAS OF FROST WILL AFFECT THE WIND PROTECTED AREAS
OF THE ANTELOPE VALLEY...AS WELL AS THE CUYAMA VALLEY AND INTERIOR
VALLEYS OF SAN LUIS OBISPO COUNTY THROUGH 7 AM THURSDAY MORNING

.DRY AND BREEZY CONDITIONS WILL CREATE A HEIGHTENED FIRE WEATHER
THREAT THURSDAY AND FRIDAY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 10:00 AM PSTRed Flag WarningLOXLos Angeles32 hr

Nearby

High Wind Warnings in California, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.